Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Comments on the continuity of distribution functions obtained by superposition


Author: Barthel W. Huff
Journal: Proc. Amer. Math. Soc. 27 (1971), 141-146
MSC: Primary 60.20
DOI: https://doi.org/10.1090/S0002-9939-1971-0270417-9
MathSciNet review: 0270417
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{ X(t)\} $ be a differential process and $ Y$ a nonnegative random variable independent of the process. We consider whether the superposition $ X(Y)$ can have a continuous probability distribution. If the process has continuous distributions, then the superposition is continuous if and only if $ P[Y = 0] = 0$. If the process has discontinuous distributions and no trend, then no superposition can have continuous distribution. If the process has discontinuous distributions and nonzero trend, then the superposition onto a random epoch has continuous distribution if and only if $ Y$ has continuous distribution.


References [Enhancements On Off] (What's this?)

  • [1] J. R. Blum and M. Rosenblatt, On the structure of infinitely divisible distributions, Pacific J. Math. 9 (1959), 1-7. MR 21 #4465. MR 0105729 (21:4465)
  • [2] P. Hartman and A. Wintner, On the infinitesimal generators of integral convolutions, Amer. J. Math 64 (1942), 273-298. MR 4, 18. MR 0006635 (4:18a)
  • [3] B. W. Huff, The strict subordination of differential processes, Sankyā Ser. A 31 (1969), 403-412. MR 0267633 (42:2535)
  • [4] H. G. Tucker, A graduate course in probability, Probability and Math. Statist., vol. 2, Academic Press, New York, 1967. MR 36 #4593. MR 0221541 (36:4593)
  • [5] V. M. Zolotarev, Distribution of the superposition of infinitely divisible processes. Teor. Verojatnost. i Primenen. 3 (1958), 197-200=Theor. Probability Appl. 3 (1958), 185-188. MR 23 #A683. MR 0123355 (23:A683)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60.20

Retrieve articles in all journals with MSC: 60.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0270417-9
Keywords: Superposition, infinitely divisible, Lévy parameters, differential process, random epoch, random sum
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society